Prenate Elite Overdose
Taking too much Prenate Elite (which contains iron) may lead to iron poisoning, which can be very dangerous. Symptoms of iron poisoning may include a rapid heart rate, seizures, and blue lips and fingernails. The effects of a Prenate Elite overdose will vary depending on how much was taken and whether it was taken with other substances. Treatment for a Prenate Elite overdose may include pumping the stomach, administering certain medications, and providing supporting care.
Prenate Elite® is a prescription prenatal vitamin. As with other multivitamins, it is possible to take too much Prenate Elite. The specific effects of an overdose can vary depending on a number of factors, including the Prenate Elite dosage and whether it was taken with other medications or substances.
Serious Prenate Elite Overdose EffectsAn overdose on any multivitamin is likely to cause bothersome symptoms, such as nausea, vomiting, diarrhea, or constipation. Fortunately, these are not typically life-threatening problems. However, Prenate Elite contains iron, and taking too much iron can be very dangerous (especially for young children) and may result in iron poisoning. Symptoms of iron poisoning may include:
- Blue lips and fingernails
- Pale skin
- Low blood sugar (hypoglycemia)
- Nausea and vomiting
- Metallic taste in the mouth
- Low blood pressure (hypotension)
- A rapid heart rate (tachycardia)
- Fluid in the lungs
- Fever and chills
- Black and, possibly, bloody stools
Because children cannot handle much iron, Prenate Elite prenatal vitamins should be stored out of the reach of children.